What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 11, 2:09 PM EST, 50 minutes earlier.
Area forecast discussion, Sep 11, 2:09 PM EST, 50 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
309 PM EDT Mon Sep 11 2023
...New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
.NEAR TERM...
Issued at 308 PM EDT Mon Sep 11 2023
Scattered to numerous showers and thunderstorms will continue this
afternoon and evening across NE FL and SE GA, beginning to taper
off after sunset. Strong to isolated severe thunderstorms remain
possible through the evening, mainly east of I-75 in NE FL and
east of Waycross in SE GA, the main threats today are damaging
winds and locally heavy rainfall. Low temperatures will fall into
the lower 70s inland and mid 70s on the coast, with high moisture
and light winds, patchy inland fog is possible just before
sunrise.
&&
.SHORT TERM...
(Tuesday through Wednesday night)
Issued at 308 PM EDT Mon Sep 11 2023
Near normal temperatures with scattered to numerous shower and
thunderstorm activity will be present Tuesday and Wednesday. With
fairly week southwesterly flow, the sea breezes will meet near the
US-301 corridor, allowing for the highest thunderstorm coverage to
be between I-75 and I-95 Tuesday. Very similar coverage is
expected again on Wednesday, with highest PoPs being along the
US-301 corridor as a slow moving frontal boundary moves into
Georgia. With PWATs being near 2 inches both days, locally heavy
rainfall is possible along with gusty winds from any strong storm
development, especially where the sea breezes converge.
&&
.LONG TERM...
(Thursday through next Monday)
Issued at 308 PM EDT Mon Sep 11 2023
A frontal system will approach our region Wednesday night into
Thursday, enhancing thunderstorm potential on Thursday across NE
FL and SE GA. Temperatures will drop Friday through the weekend in
the wake of the cold front, and overall through the weekend there
will be scattered thunderstorm coverage. Highs Friday will only
reach the mid to upper 80s, increasing slightly each day of the
weekend by a couple of degrees. Saturday is looking like the
driest day in this period, with areas north of I-10 likely staying
rain-free, with isolated to scattered showers and thunderstorms
south of I-10 possible. Isolated to widely scattered thunderstorms
are expected area-wide on Sunday.
&&
.AVIATION...
(18Z TAFS)
Issued at 138 PM EDT Mon Sep 11 2023
Scattered thunderstorms developing along the sea breeze will lead to
MVFR to IFR restrictions at the Jax Metro airfields with at least
vicinity t'storms at KSJG and KSSI through around 20-21z before
activity shifts farther inland. With the inland shift, KGNV will see
impacts later generally between 21-00z early this evening.
Anticipate a quick cessation in t'storm activity this evening.
Appears to be an increasing likelihood (20-40%) of at least MVFR-
grade low clouds/stratus at all area airfields, and inland sites
(KGNV/KVQQ) potentially may potentially degrade to IFR around
sunrise Tuesday; introduced lower clouds developing during the
predawn hours but TEMPOs for ceilings with the next update will
need to be considered.
&&
.MARINE...
Issued at 308 PM EDT Mon Sep 11 2023
Weaker winds will be present until a cold front approaches on
Thursday, bringing northeast winds up to 15-20 knots on Friday. Daily
thunderstorm potential will continue through the week, and
coverage will decrease over the weekend. Wave heights will begin
to rise on Wednesday, and reach Small Craft Advisory conditions
likely on Thursday as Hurricane Lee moves northward well offshore
our coast. Dangerous boating conditions will last through at least
Saturday.
Rip Currents: High risk of rip currents at all area beaches
through the week due to increasing long wave periods up to 15
seconds originating from distant Tropical Cyclone Lee.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 71 90 72 88 / 10 40 40 50
SSI 77 87 76 88 / 20 40 30 50
JAX 73 90 73 91 / 30 60 40 50
SGJ 75 88 74 88 / 40 50 30 50
GNV 72 91 72 91 / 20 70 50 50
OCF 72 92 72 91 / 20 70 40 50
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late Tuesday night for FLZ124-125-
133-138.
GA...High Rip Current Risk through late Tuesday night for GAZ154-166.
AM...None.
&&In the hours before
Special weather statement, Sep 11, 1:54 PM EST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
254 PM EDT Mon Sep 11 2023
GAZ165-166-111945-
Inland Camden GA-Coastal Camden GA-
254 PM EDT Mon Sep 11 2023
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL CAMDEN COUNTY THROUGH
345 PM EDT...
At 254 PM EDT, Doppler radar was tracking a strong thunderstorm near
Woodbine, moving southwest at 10 mph.
HAZARD...Wind gusts around 40 mph and excessive cloud-to-ground
lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Excessive cloud-to-ground lightning is
occurring.
Locations impacted include...
Woodbine and Colesburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3108 8162 3100 8154 3081 8175 3097 8186
TIME...MOT...LOC 1854Z 049DEG 8KT 3099 8168
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CHANEYSpecial weather statement, Sep 11, 2:04 PM EST, 55 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
304 PM EDT Mon Sep 11 2023
FLZ033-125-133-325-111945-
Coastal St. Johns FL-South Central Duval FL-Coastal Duval FL-
Inland St. Johns FL-
304 PM EDT Mon Sep 11 2023
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ST. JOHNS AND
SOUTHEASTERN DUVAL COUNTIES THROUGH 345 PM EDT...
At 304 PM EDT, Doppler radar was tracking a strong thunderstorm near
Durbin, or near Fruit Cove. A strong thunderstorm was nearly
stationary.
HAZARD...Wind gusts around 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Ponte Vedra Beach, Fruit Cove, Jacksonville Beach, World Golf
Village, Palm Valley, Sawgrass, Nocatee, Bayard, Durbin, and Guana
River State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2996 8152 3012 8163 3030 8139 3022 8133
3005 8128
TIME...MOT...LOC 1904Z 259DEG 0KT 3009 8151
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CHANEYSpecial weather statement, Sep 11, 2:27 PM EST, 32 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
327 PM EDT Mon Sep 11 2023
FLZ024-124-125-425-112015-
Western Duval FL-Inland Nassau FL-Coastal Nassau FL-Coastal Duval FL-
327 PM EDT Mon Sep 11 2023
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN NASSAU AND NORTH
CENTRAL DUVAL COUNTIES THROUGH 415 PM EDT...
At 327 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southeast of Kings Ferry to near
Hilliard to near Callahan. Movement was east at 10 mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Callahan, Yulee, and Nassau Village-Ratliff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3059 8157 3049 8157 3053 8191 3074 8188
3075 8174 3074 8165 3073 8165 3073 8162
3072 8162 3072 8161 3073 8160 3072 8154
3071 8154 3072 8153 3071 8150
TIME...MOT...LOC 1927Z 284DEG 8KT 3070 8174 3067 8185 3057 8189
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CHANEYSpecial weather statement, Sep 11, 2:41 PM EST, 18 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
341 PM EDT Mon Sep 11 2023
GAZ152>154-250-112030-
Inland Glynn GA-Coastal Glynn GA-Brantley GA-Northern Ware GA-
341 PM EDT Mon Sep 11 2023
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN GLYNN...CENTRAL
BRANTLEY AND EASTERN WARE COUNTIES THROUGH 430 PM EDT...
At 341 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Nahunta to near Fort Mudge. Movement was
east at 5 mph.
HAZARD...Wind gusts around 40 mph and excessive cloud-to-ground
lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Excessive cloud-to-ground lightning is
occurring.
Locations impacted include...
Nahunta, Hickox, Waynesville, Thalmann, and Atkinson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3133 8147 3120 8173 3103 8222 3111 8223
3138 8156
TIME...MOT...LOC 1941Z 252DEG 5KT 3119 8189 3109 8219
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CHANEYSpecial weather statement, Sep 11, 2:44 PM EST, 15 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
344 PM EDT Mon Sep 11 2023
GAZ153-154-165-166-112015-
Inland Glynn GA-Inland Camden GA-Coastal Glynn GA-Coastal Camden GA-
344 PM EDT Mon Sep 11 2023
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL CAMDEN AND
SOUTHWESTERN GLYNN COUNTIES THROUGH 415 PM EDT...
At 344 PM EDT, Doppler radar was tracking a strong thunderstorm near
Waverly, or 9 miles northeast of Woodbine, moving northeast at 15
mph.
HAZARD...Wind gusts around 40 mph and excessive cloud-to-ground
lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Excessive cloud-to-ground lightning is
occurring.
Locations impacted include...
Brunswick and Waverly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3100 8164 3109 8175 3116 8178 3116 8177
3117 8178 3119 8177 3125 8163 3113 8147
TIME...MOT...LOC 1944Z 219DEG 12KT 3108 8165
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CHANEYSpecial weather statement, Sep 11, 2:49 PM EST, 10 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
349 PM EDT Mon Sep 11 2023
FLZ024-125-225-325-425-112030-
Western Duval FL-South Central Duval FL-Inland Nassau FL-
Trout River FL-Coastal Duval FL-
349 PM EDT Mon Sep 11 2023
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN NASSAU AND CENTRAL
DUVAL COUNTIES THROUGH 430 PM EDT...
At 349 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ratliff to near Normandy. Movement was
east at 15 mph.
HAZARD...Wind gusts around 40 mph and excessive cloud-to-ground
lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Excessive cloud-to-ground lightning is
occurring.
Locations impacted include...
Jacksonville, Jacksonville International Arpt, Arlington, Baymeadows,
Cisco Gardens, Ortega, Nas Jax, Nassau Village-Ratliff, Ratliff, and
Oceanway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3051 8151 3021 8154 3022 8193 3053 8192
TIME...MOT...LOC 1949Z 272DEG 11KT 3048 8183 3031 8181
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CHANEYNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1130016, 1130019, 1130020, 1130021, 1130017, 1130018, 1130022, 1130015, 1135484, 1130028, 1130023, 1130024, 1130027.